I had my stitches removed at my follow-up with my surgeon. Holy fire in your neck! Whew! But, they are out, the glue is still there and obviously the stitches inside. My incision is starting to look better and finally when I sneeze now I don't feel like my insides are going to spew out through my neck! I will see him again in three weeks and will be seeing an endocrinologist in the next week or two. I am looking forward to seeing him so that I can get some questions answered from him- instead of doing my own research. I love the information superhighway, but would rather hear it from the horse's mouth, so to speak! My surgeon stopped my meds since I will be having the RAI treatment in six weeks and you have to be off of them completely for 6 weeks. My body will become "hypo". I'm not sure if my Endo will put me on Cytomel or not since I haven't seen him yet. I also don't yet know how long I will have to be isolated from everyone. This will be the hardest part of it all. Being away from my kids for up to 8 days (from what I've read), makes me so very sad! I will have to do a Low Iodine diet for the two weeks before the RAI. It isn't horrible, basically I can't eat anything that is pre-packaged or pre-manufactured, no dairy at all, nothing with salt (I can add Kosher salt to my own food), no egg yolks and nothing with whole eggs in it, and only 5oz of meat a day. I will be eating a lot of fresh fruits, veggies, my serving of meat, and baking my own bread. There is a wonderful resource for this diet that is chock full of allowed recipes. My mom is being amazing and we are going to have a day or two of meal prep and will be making some meals that can be frozen ahead of time.
Even though this isn't going to be a rip-roaring fun time, it is completely do-able and manageable. It could be SO much worse and I am thankful that I only have to do this pill and not go through Chemo. God is good.
Here is what I have to look forward to when "going hypo". This is more of a warning to my family and friends! LOL!
Our bodies require thyroid hormone (T4); a hormone taken in synthetic form (by a daily pill) once the thyroid has been removed. The body also requires T3 which it converts from T4. Without thyroid hormone, the body produces an increasing amount of thyroid stimulating hormone (TSH). An elevated TSH of at least 30 mIU/L is needed for the RAI treatment to be effective. To achieve this rise in TSH, patients may be instructed to stop taking their thyroid hormone replacement pills.
Becoming hypothyroid by hormone withdrawal, involves stopping levothyroxine (T4; the drug’s brand names in Canada are Synthroid and Eltroxin) for approximately 4-6 weeks prior to RAI treatment. During the time that levothyroxine is not taken, Cytomel (T3) may be prescribed. Cytomel is a fast-acting (and fast dissipating) form of thyroid hormone used to minimize the symptoms of hypothyroidism during hormone withdrawal. Cytomel is stopped approximately 2 weeks prior to RAI treatment.
‘Going hypo’ is a gradual process with symptoms increasing slowly over the six week period. The longer the patient is off of thyroid hormone, especially during the last two weeks prior to RAI treatment when no thyroid hormone is taken, the more likely the patient will experience symptoms of hypothyroidism.
Some Symptoms Associated with Hypothyroidism:
*Tiredness, loss of energy, weakness
*Trouble sleeping, nightmares or excess sleep
*Puffiness especially in the face and bloating
*Loss of ability to concentrate, memory loss, absentmindedness
*Anxiety, panic attacks, irritability, mood swings
*Dry eyes, skin and hair; hair loss
*Change in menstrual cycle
*Joint pains and stiffness, muscle cramps
*Intolerance to cold
*Tingling or numbness in fingers or toes
*Ringing in ears
*Slight changes in eyesight
In other news, Olivia received her blanket and pants. Her sister said that she brings the blanket with her everywhere and that she loves it! Yay! I'm so glad! :)
Qdoba: Buy one, get one free entrees on April 3, 2017
18 minutes ago